Is it safe to take Prednisone when you have tinea versicolor?
I have tinea versicolor, pretty severly. I also just sustained a back injury, and the doctor at the clinic prescribed me a short course (5 days) of Prednisone (50mg) to help with the inflammation. Tinea versicolor is uncommon in my area, so no one thought to ask if I had it, and the only reason I discovered there may be an issue is my my wife always researches my medications (I have some unsual medication allergies) to double check there are no interactions/reactions.
We read that you should not take it if you have an active fungal infection, and that taking Prednisone can cause the tinea versicolor. However, we could not find any information on what will/could happen if you the medication with tinea versicolor specifically, or if such a short course will do any damage.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.